Article Text

PDF

Azathioprine shock.
  1. E. Rosenthal

    Abstract

    Azathioprine has been used as an immunosuppressant for over 20 years in cancer chemotherapy, organ transplantation and diseases with confirmed or suspected immune mechanisms. A hypersensitivity reaction manifesting as fever, rash, myalgia and a neutrophil leucocytosis occurring about 2 weeks after exposure is well documented and has been confirmed by challenge testing. Hypotensive reactions are less common but potentially fatal; a case is reported where repeat exposure resulted in profound circulatory collapse responding only to intervention with inotropic agents.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.